Oklahoma, 2010

Tornadoes and Hail in Oklahoma, May 13, 2010

May 13, 2010 · NWS TSA · 46 events in 16 counties and zones

A line of thunderstorms intensified as it moved into eastern Oklahoma during the early morning hours of the 13th. A number of tornadoes developed on the leading edge of the bowing line of storms over northeastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$2.8 million
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A line of thunderstorms intensified as it moved into eastern Oklahoma during the early morning hours of the 13th. A number of tornadoes developed on the leading edge of the bowing line of storms over northeastern Oklahoma. The storms also produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 2:50 AM CST, 29 minutes earlier.

Area forecast discussion, May 13, 2:50 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT THU MAY 13 2010

.DISCUSSION...
WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL
BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING
SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF
STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS
HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN
THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT
WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS.

FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE
STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS
EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON
FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON
SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE
WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS
OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL
COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS
OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS
UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE
DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE
WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS
WAVE.

THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE
STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE
FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS
MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL
APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND
NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  56  75  61 /  70  60  30  70
FSM   79  63  76  61 /  50  60  60  70
MLC   75  60  75  63 /  60  60  60  60
BVO   63  51  76  57 /  70  40  20  70
FYV   74  57  73  57 /  60  80  60  60
BYV   75  57  71  54 /  50  80  60  60
MKO   73  58  73  61 /  70  70  60  70
MIO   68  54  75  57 /  80  60  20  60
F10   66  57  73  61 /  70  70  60  60
HHW   81  62  78  64 /  50  40  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....07
Hazardous weather outlook, May 12, 8:47 PM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT WED MAY 12 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
947 PM CDT WED MAY 12 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL INCREASE ACROSS EASTERN OKLAHOMA INTO
THE OVERNIGHT HOURS.  ENOUGH ELEVATED INSTABILITY AND
SUFFICIENT WIND SHEAR IS IN PLACE FOR SEVERAL OF THE
STORMS TO BECOME SEVERE.  HAIL WILL BE THE PRIMARY THREAT...
BUT A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE.

A COLD FRONT IS MOVING INTO NORTHEAST OKLAHOMA.  THE
FRONT WILL REACH A LINE FROM NEAR JOPLIN TO OKMULGEE BY SUNRISE.
THE FRONT WILL NOT MARK THE END TO THE THUNDERSTORMS AS LOW-LEVEL
WINDS WILL BE ORIENTED TO OVERRUN THE FRONT...MAINTAINING THE LIFT
NECESSARY TO SUPPORT STORMS.  THIS WILL RESULT IN SOME
LOCATIONS IN NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44 RECEIVING
2 TO 3 INCHES OF RAIN TONIGHT...AND THIS COULD CAUSE A LOCAL
FLASH FLOOD THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA WILL BE NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL CONTINUE BOTH AHEAD AND BEHIND THE
FRONT ON THURSDAY AS IT CROSSES EASTERN OKLAHOMA AND WESTERN
ARKANSAS.  ISOLATED SEVERE STORMS WILL BE POSSIBLE ON THURSDAY
WITH HAIL THE PRIMARY THREAT.

THE FRONT WILL STALL IN THE AREA THURSDAY NIGHT AND BEGIN A SLOW
DRIFT BACK TO THE NORTH INTO THE WEEKEND.  WITH THE FRONT IN THE
AREA THERE WILL BE A DAILY CHANCES OF THUNDERSTORMS.  AT THIS TIME
THERE ARE NO MAJOR UPPER-LEVEL SYSTEMS EXPECTED IN THE REGION INTO
THE WEEKEND...SO LARGE SCALE SEVERE WEATHER EPISODES ARE NOT EXPECTED.
HOWEVER...EACH DAY THERE WILL BE A LIMITED LOCAL SEVERE STORM RISK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 12, 10:24 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT WED MAY 12 2010

OKZ064>066-070-071-073-130515-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-
1124 PM CDT WED MAY 12 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND NORTHERN PITTSBURG

AT 1115 PM CDT...A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
WERE MOVING ACROSS PORTIONS OF EASTERN OKLAHOMA BETWEEN TULSA AND
MCALESTER.  SOME OF THESE WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
40 TO 50 MPH AS THEY MOVE NORTHEAST.

AREAS THAT WILL BE AFFECTED BY THESE WINDS INCLUDE ALL OR PORTIONS
OF OKMULGEE...CREEK...MUSKOGEE...OKFUSKEE...MCINTOSH...AND PITTSBURG
COUNTIES.

AGAIN...LOCAL WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE IN THESE
AREAS THROUGH 1215 AM.

LAT...LON 3588 9660 3584 9570 3583 9565 3578 9561
      3581 9533 3503 9549 3498 9607 3505 9609
      3516 9599 3529 9599 3529 9643 3546 9645
      3542 9649 3544 9656 3538 9655 3541 9662
TIME...MOT...LOC 0415Z 203DEG 45KT 3506 9617
Special weather statement, May 12, 11:10 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT THU MAY 13 2010

OKZ061-062-067-068-070-130600-
CHEROKEE OK-MAYES OK-MUSKOGEE OK-ROGERS OK-WAGONER OK-
1210 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND WESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     WAGONER...SOUTHERN ROGERS AND SOUTHERN MAYES

AT 1208 AM CDT...VERY STRONG SOUTHERLY WINDS JUST OFF THE GROUND MAY
OCCASIONALLY BE FORCED TO THE GROUND BY SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS MUSKOGEE AND WAGONER COUNTIES. OTHER
LOCATIONS THAT MAY BE AFFECTED INCLUDE SOUTHERN PORTIONS OF
ROGERS...MAYES...AND WESTERN CHEROKEE COUNTIES.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THESE AREAS THROUGH 1 AM.

LAT...LON 3564 9512 3564 9513 3557 9513 3556 9514
      3556 9570 3557 9571 3573 9571 3574 9573
      3636 9577 3636 9501
TIME...MOT...LOC 0505Z 197DEG 36KT 3578 9561
Special weather statement, May 12, 11:35 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT THU MAY 13 2010

OKZ054-130600-
OSAGE OK-
1235 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE

AT 1233 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 37 MILES NORTHWEST OF APPERSON TO 26 MILES WEST OF
APPERSON TO 36 MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 65
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...BURBANK...PEARSONIA...BIGHEART...FORAKER AND GRAINOLA.

THE STRONGEST STORMS WILL LIKELY AFFECT THE AREA NORTHWEST OF A LINE
FROM BURBANK TO LAKE HULAH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9617 3684 9619 3660 9688 3659 9704
      3668 9708 3671 9705 3670 9701 3670 9694
      3676 9689 3676 9683 3678 9681 3679 9676
      3696 9676 3700 9674
TIME...MOT...LOC 0533Z 240DEG 57KT 3700 9733 3677 9720
          3652 9731
Special weather statement, May 13, 3:16 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT THU MAY 13 2010

OKZ054-059-060-064-131000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
416 AM CDT THU MAY 13 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN OSAGE...NORTHERN CREEK...WESTERN TULSA AND PAWNEE

AT 416 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 5 MILES SOUTHWEST OF
MARAMEC TO 5 MILES WEST OF SHAMROCK...MOVING EAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...WESTPORT...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3661 9644 3633 9618 3597 9607 3585 9662
      3616 9663 3616 9681 3625 9683 3625 9686
      3632 9693 3633 9692 3634 9695 3644 9704
      3648 9704
TIME...MOT...LOC 0916Z 255DEG 43KT 3642 9689 3622 9670
          3594 9662

The radar

The Norman radar (KTLX), 80 km away, was scanning. The volume nearest the first event began at 09:17 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 15 tornado, 2 hail. Local standard time, as filed.

Tornado, Creek

When
May 13, 3:19 AM CST to 3:36 AM CST
Where
Creek County, 1.55 mi SE of Milfay to 4.57 mi NE of Slick
Rating
EF1
Path length
20 mi
Path width
1,000 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.735, -96.550

A tornado destroyed or damaged several barns and outbuildings, snapped or uprooted numerous trees, damaged houses, and blew down power poles. The Oklahoma Mesonet station southeast of Bristow was impacted by the tornado and measured 85 mph wind gusts at that point in the path. Damage to homes, trees, and barns suggested maximum wind gusts in the tornado were about 100 mph at times.

Thunderstorm Wind, Okfuskee

When
May 13, 3:22 AM CST
Where
Okfuskee County, Boley
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Post Office
Coordinates
35.500, -96.480

Strong thunderstorm wind blew down several power poles.

Thunderstorm Wind, Creek

When
May 13, 3:35 AM CST
Where
Creek County, Kellyville
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.950, -96.220

Strong thunderstorm wind damaged several homes in and around Kellyville.

Tornado, Creek

When
May 13, 3:43 AM CST to 3:48 AM CST
Where
Creek County, 1.78 mi W of Sapulpa to 2.12 mi NNE of Hilton
Rating
EF1
Path length
6.5 mi
Path width
400 yd
Continued into
Tulsa, Ok (TSA)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.997, -96.132

A tornado developed on the west side of Sapulpa and moved northeast across the north side of town. The tornado damaged a large metal building structure, severely damaged the roofs of numerous homes, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 110 mph. This tornado continued into Tulsa County, where it produced EF2 damage.

Tornado, Creek

When
May 13, 3:45 AM CST to 3:47 AM CST
Where
Creek County, 0.81 mi SE of Kiefer to 2.21 mi N of Mounds Arpt
Rating
EF1
Path length
2 mi
Path width
300 yd
Continued into
Tulsa, Ok (TSA)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.940, -96.062

A tornado developed on the south side of Kiefer and moved northeast into Tulsa County. In Creek County, the tornado damaged the roofs of several homes, uprooted several trees, snapped large tree limbs, and blew down power poles. The estimated peak wind in the tornado based on this damage was 95 mph.

Thunderstorm Wind, Okfuskee

When
May 13, 3:46 AM CST
Where
Okfuskee County, Pharoah
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
35.420, -96.120

Strong thunderstorm wind damaged trees. The wind was estimated at 80 mph.

Thunderstorm Wind, Okmulgee

When
May 13, 3:46 AM CST
Where
Okmulgee County, 0.75 mi N of Beggs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.741, -96.070

Strong thunderstorm wind damaged trees.

Tornado, Tulsa

When
May 13, 3:47 AM CST to 3:59 AM CST
Where
Tulsa County, 1.66 mi W of Glenpool to 2.79 mi SE of Broken Arrow Arpk
Rating
EF1
Path length
12.1 mi
Path width
500 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.952, -96.029

The tornado that developed near Kiefer in Creek County moved northeast across the north side of Glenpool before dissipating over Broken Arrow. In Tulsa County, the tornado damaged several homes, damaged a gas station canopy, uprooted several trees, snapped numerous large tree limbs, and blew down power poles. The estimated peak wind in the tornado based on this damage was 95 mph.

Tornado, Tulsa

When
May 13, 3:48 AM CST to 4:04 AM CST
Where
Tulsa County, 2.41 mi SSW of Bozarth to 0.15 mi SSE of Lynn Lane
Rating
EF2
Path length
16.2 mi
Path width
500 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.046, -96.030

The tornado that developed on the west side of Sapulpa in Creek County moved northeast across the City of Tulsa. The tornado severely damaged a number of homes just west of Highway 75, where the most intense damage was noted. Numerous other homes and businesses were damaged as it moved through Tulsa. The tornado snapped or uprooted numerous trees, and blew down numerous power poles. The estimated peak wind in this tornado based on the most intense damage to homes was 120 mph.

Thunderstorm Wind, Okmulgee

When
May 13, 3:50 AM CST
Where
Okmulgee County, 9 mi NE of Beggs
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.822, -95.957

Tornado, Okmulgee

When
May 13, 3:52 AM CST to 3:58 AM CST
Where
Okmulgee County, 3.01 mi SE of Okmulgee to 1.75 mi SSE of Morris Arpt
Rating
EF2
Path length
6 mi
Path width
300 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.594, -95.939

A tornado severely damaged two homes. It also snapped or uprooted numerous trees, destroyed barns, damaged several other homes, and blew down power poles. The estimated peak wind in the tornado based on this damage was 120 mph.

Thunderstorm Wind, Tulsa

When
May 13, 3:53 AM CST
Where
Tulsa County, Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down trees and power lines near 51st Street South and Lewis Avenue.

Thunderstorm Wind, Tulsa

When
May 13, 3:55 AM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down a fence at 91st Street South and 92nd East Avenue.

Thunderstorm Wind, Tulsa

When
May 13, 3:55 AM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down a large tree onto a car at 24th Place and Sheridan Road.

Thunderstorm Wind, Tulsa

When
May 13, 3:56 AM CST
Where
Tulsa County, Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down trees and power poles on 101st Street South between Mingo Road and Garnett Road.

Thunderstorm Wind, Tulsa

When
May 13, 3:57 AM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Strong thunderstorm wind blew down a brick and stone fence and numerous trees near 41st Street South and Mingo Road.

Thunderstorm Wind, Wagoner

When
May 13, 4:00 AM CST
Where
Wagoner County, 6 mi ESE of Broken Arrow
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.017, -95.681

Thunderstorm winds were estimated to gust to about 65 mph.

Thunderstorm Wind, Tulsa

When
May 13, 4:00 AM CST
Where
Tulsa County, 4 mi S of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.092, -95.950

Strong thunderstorm wind blew down a large tree onto a vehicle. Numerous other trees were also blown down.

Thunderstorm Wind, Wagoner

When
May 13, 4:00 AM CST
Where
Wagoner County, 8.54 mi NE of Broken Arrow
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
36.150, -95.690

Strong thunderstorm wind uprooted a large tree.

Tornado, Wagoner

When
May 13, 4:04 AM CST to 4:08 AM CST
Where
Wagoner County, 1.49 mi SSE of Oneta to 3.45 mi WNW of Coweta Easley Arpt
Rating
EF2
Path length
5.1 mi
Path width
550 yd
Injuries
2 direct, 0 indirect
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
35.999, -95.713

A tornado severely damaged a home, destroyed several shops and outbuildings, snapped or uprooted numerous trees, and blew down power poles. The estimated peak wind in the tornado based on this damage was 120 mph. Two people were injured by flying debris in the severely damaged home.

Thunderstorm Wind, Wagoner

When
May 13, 4:05 AM CST
Where
Wagoner County, 4 mi E of Broken Arrow
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.050, -95.708

Strong thunderstorm wind blew off the roof of a barn and uprooted a large tree.

Tornado, Rogers

When
May 13, 4:05 AM CST to 4:12 AM CST
Where
Rogers County, 2.93 mi N of Catoosa to 2.64 mi NE of Verdigris
Rating
EF2
Path length
6 mi
Path width
450 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
36.222, -95.748

A tornado developed near the Port of Catoosa where it damaged a metal building structure and blew down trees and power poles. The tornado moved northeast across portions of Verdigris, severely damaging several homes, destroying barns, snapping or uprooting numerous trees, and blowing down power poles. The estimated peak wind in the tornado based on this damage was 120 mph.

Thunderstorm Wind, Muskogee

When
May 13, 4:09 AM CST
Where
Muskogee County, 5 mi SSE of Haskell
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.753, -95.636

Tornado, Rogers

When
May 13, 4:09 AM CST to 4:12 AM CST
Where
Rogers County, 3.54 mi ESE of Catoosa to 4.4 mi SSE of Verdigris
Rating
EF0
Path length
3.1 mi
Path width
700 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.165, -95.689

A tornado damaged a barn and blew down trees and power poles. The estimated peak wind in the tornado based on this damage was 80 mph.

Thunderstorm Wind, Muskogee

When
May 13, 4:10 AM CST
Where
Muskogee County, 2 mi E of Haskell
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.820, -95.634

Strong thunderstorm wind blew down trees and power poles. Highway 104 east out of Haskell was blocked.

Thunderstorm Wind, Wagoner

When
May 13, 4:10 AM CST
Where
Wagoner County, 3 mi E of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.050, -95.726

Thunderstorm winds were estimated to gust to near 60 mph at the junction of Highway 51 and the Creek Turnpike.

Tornado, Rogers

When
May 13, 4:17 AM CST to 4:21 AM CST
Where
Rogers County, 0.86 mi SW of Inola to 1.35 mi NNW of Inola Arpt
Rating
EF1
Path length
4.4 mi
Path width
600 yd
Continued into
Mayes, Ok (TSA)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.141, -95.511

A tornado developed just south of Inola and moved northeast into Mayes County. The tornado damaged several homes, damaged a barn, and blew down trees and power poles in Rogers County. The estimated peak wind in this tornado segment based on this damage was 95 mph. The tornado intensified further east in Mayes County and produced EF2 damage there.

Thunderstorm Wind, Rogers

When
May 13, 4:19 AM CST
Where
Rogers County, 4 mi S of Claremore
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.262, -95.600

Strong thunderstorm wind blew down trees and power lines.

Thunderstorm Wind, Wagoner

When
May 13, 4:20 AM CST
Where
Wagoner County, 11 mi E of Coweta
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.950, -95.453

Strong thunderstorm wind blew down highway signs.

Tornado, Mayes

When
May 13, 4:21 AM CST to 4:26 AM CST
Where
Mayes County, 5.07 mi W of Chouteau to 1.49 mi NW of Chouteau
Rating
EF2
Path length
4.3 mi
Path width
1,000 yd
Injuries
2 direct, 0 indirect
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
36.168, -95.440

The tornado that developed near Inola in Rogers County moved northeast toward Chouteau. In Mayes County, the tornado severely damaged several homes, destroyed a metal shop, snapped or uprooted numerous trees, and snapped numerous high tension wire poles. The estimated peak wind in this tornado based on this damage in Mayes County was 115 mph. Two people were injured by flying debris.

Thunderstorm Wind, McIntosh

When
May 13, 4:24 AM CST
Where
McIntosh County, 3 mi N of Checotah
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Post Office
Coordinates
35.473, -95.520

Strong thunderstorm wind damaged the roof of a tire shop.

Thunderstorm Wind, Rogers

When
May 13, 4:25 AM CST
Where
Rogers County, 3 mi SSE of Inola
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.110, -95.479

Thunderstorm Wind, Muskogee

When
May 13, 4:26 AM CST
Where
Muskogee County, Muskogee
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.750, -95.370

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Nowata

When
May 13, 4:30 AM CST
Where
Nowata County, 2 mi S of Lenapah
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.821, -95.630

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Mayes

When
May 13, 4:30 AM CST
Where
Mayes County, Pryor
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.300, -95.320

Strong thunderstorm wind blew down numerous trees and power lines and damaged roofs.

Thunderstorm Wind, Mayes

When
May 13, 4:30 AM CST
Where
Mayes County, 0.5 mi NNE of Chouteau
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.187, -95.347

Thunderstorm wind was estimated to gust to near 60 mph.

Tornado, Cherokee

When
May 13, 4:37 AM CST to 4:41 AM CST
Where
Cherokee County, 1 mi E of Hulbert to 4.5 mi NE of Hulbert
Rating
EF1
Path length
4 mi
Path width
200 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.930, -95.132

A tornado snapped large trees limbs, uprooted trees, and damaged outbuildings. The estimated peak wind in the tornado based on this damage was 90 mph.

Thunderstorm Wind, Craig

When
May 13, 4:45 AM CST
Where
Craig County, 9.99 mi SE of Vinita Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.520, -95.020

Strong thunderstorm wind blew down numerous trees and power lines and damaged outbuildings.

Thunderstorm Wind, Delaware

When
May 13, 4:50 AM CST
Where
Delaware County, Leach
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.200, -94.920

Strong thunderstorm wind blew down numerous large tree limbs.

Tornado, Cherokee

When
May 13, 4:51 AM CST to 4:55 AM CST
Where
Cherokee County, 2.5 mi E of Moodys to 6.5 mi E of Moodys
Rating
EF1
Path length
4 mi
Path width
200 yd
Reported by
Emergency Manager
Coordinates
36.030, -94.905

A tornado uprooted trees and snapped large tree limbs. The estimated peak wind in the tornado based on this damage was 90 mph.

Thunderstorm Wind, Delaware

When
May 13, 5:02 AM CST
Where
Delaware County, 0.7 mi SW of Colcord
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.263, -94.689

Strong thunderstorm wind blew down power poles and trees.

Tornado, Delaware

When
May 13, 5:05 AM CST to 5:07 AM CST
Where
Delaware County, 0.67 mi SSW of Copeland to 1.8 mi E of Copeland
Rating
EF1
Path length
2.1 mi
Path width
300 yd
Continued into
Ottawa, Ok (TSA)
Reported by
NWS Storm Survey
Coordinates
36.661, -94.825

A tornado developed near Copeland and moved east-northeast into Ottawa County. The tornado uprooted or snapped numerous trees in northern Delaware County. The estimated peak wind in the tornado based on this damage was 90 mph.

Tornado, Ottawa

When
May 13, 5:07 AM CST to 5:13 AM CST
Where
Ottawa County, 6.52 mi SSE of Fairland to 7.64 mi SSE of Wyandotte
Rating
EF1
Path length
5.9 mi
Path width
500 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.670, -94.787

The tornado that developed near Copeland in Delaware County moved east-northeast across southern Ottawa County. The tornado uprooted or snapped numerous trees and damaged several homes in Ottawa County. The estimated peak wind in the tornado based on this damage was 100 mph.

Hail, Pushmataha

When
May 13, 12:45 PM CST
Where
Pushmataha County, Clayton
Measured
0.75 in hail
Reported by
Public
Coordinates
34.580, -95.350

Hail, Le Flore

When
May 13, 1:15 PM CST
Where
Le Flore County, Talihina
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.750, -95.050

Thunderstorm Wind, Le Flore

When
May 13, 1:30 PM CST
Where
Le Flore County, 2 mi W of Summerfield
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.880, -94.885

Strong thunderstorm wind blew down large tree limbs.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyThe tornado archive for Oklahoma, 2010Warnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237447, 227179, 227182, 237488, 237499, 227185, 227187, 237503, 237492, 227189, 237519, 227192, 227194, 227195, 227198, 227205, 227206, 227209, 227880, 237527, 227903, 237547, 227906, 237531, 227909, 227911, 237538, 227917, 227922, 237543, 227923, 227924, 227925, 227927, 227928, 227929, 237549, 227931, 227935, 237551, and more.